Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 18, 2001, 7:12 AM EDT for Boyd County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2001, 7:12 AM EDT (11:12 UTC)
- Expired
- May 18, 2001, 10:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Boyd County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 181112
FFWRLX
KYC019-181400-
BULLETIN
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
712 AM EDT FRI MAY 18 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLOOD WARNING FOR...
BOYD COUNTY IN KENTUCKY...
* UNTIL 1000 AM EDT...
* AT 712 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED TRAINING
THUNDERSTORMS PRODUCING PERSISTENT RAIN ACROSS MUCH OF BOYD COUNTY.
THE THUNDERSTORMS WERE MOVING EAST AT 10 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE CATLETTSBURG AND
ASHLAND.
<<CALL TO ACTION>> A FLASH FLOOD WARNING MEANS THAT FLOODING IS
OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN
AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW
SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3838 8281 3849 8269 3843 8260 3826 8258
3827 8270 3824 8278What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 17, 9:50 PM EDT, 9 hours 22 minutes earlier.
Area forecast discussion, May 17, 9:50 PM EDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 950 PM EDT THU MAY 17 2001 WILL NOT BE CANCELLING FLASH FLOOD WATCH AFTER ALL. NEW DEVELOPMENT ACROSS WESTERN CWA HAS PUT THE KABOSH ON THE CANCELLATION. WILL GET ZFP OUT ASAP. .RLX... WV...FLASH FLOOD WATCH TIL 12Z FRI FOR ZONES WVZ005>009...WVZ013>018...WVZ024>027...WVZ033>037. VA...FLASH FLOOD WATCH TIL 12Z FRI FOR VAZ003>004. KY...FLASH FLOOD WATCH TIL 12Z FRI FOR ZONES KYZ101>103...KYZ105. OH...FLASH FLOOD WATCH TIL 12Z FRI FOR FOR ZONES OHZ066>067...OHZ075>076...OHZ083>087. .END/CL
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:49 AM EDT | Flash Flood Warning | RLX | Carter | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.